Missouri, 2010Flash Flooding and Flooding in Missouri, September 1, 2010
September 1, 2010 · NWS SGF · 23 events in 9 counties and zones
An upper level storm system combined with deep moisture and a stalled front to produce significant rainfall. Some locations recorded as much as 10 inches of rainfall in 24 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system combined with deep moisture and a stalled front to produce significant rainfall. Some locations recorded as much as 10 inches of rainfall in 24 hours. Significant flooding resulted from the heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 1, 5:50 AM CST, 54 minutes earlier.
Area forecast discussion, Sep 1, 5:50 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT WED SEP 1 2010
.DISCUSSION...
MAIN FOCUS WILL BE WITH CONVECTIVE PRECIPITATION CHANCES THROUGH
THURSDAY NIGHT AND TEMPERATURES BEHIND THE FRONT FRIDAY INTO THE WEEKEND.
CONVECTIVE COMPLEX DEVELOPED DURING THE EVENING ACROSS NORTHERN
MISSOURI AND THIS HAS TRACKED EAST/SOUTHEAST INTO FAR NORTHERN
SECTIONS OF THE CWA EXTENDING NORTHWARD INTO NORTHEAST MISSOURI
EARLY THIS MORNING. OUTFLOW HAD OUTRUN THE MAIN AREA OF CONVECTION
EARLIER BUT HELPED TO INITIATE ADDITIONAL CONVECTION BETWEEN 11 PM
AND MIDNIGHT. A NEW OUTFLOW HAS STARTED TO PUSH SOUTH OF THE MAIN
AREA OF CONVECTION BUT SHOULD MOVE INTO A LESS FAVORABLE AREA
FURTHER SOUTH FOR MORE DEVELOPMENT WITH LESS INSTABILITY AND UPPER
DIVERGENT SUPPORT. OUR NORTHERN CWA WILL STILL BE UNDER THE GUN
FOR CONVECTION AND HEAVY RAINFALL THROUGH THE REMAINDER OF THE
NIGHT BUT POPS SHOULD DIMINISH QUICKLY FURTHER TO THE SOUTH AND
HAVE ADJUSTED REMAINDER OF OVERNIGHT PERIOD TO ACCOUNT FOR THIS.
ALL MODELS STILL BRING REMNANTS OF MCS THROUGH THE AREA TODAY WITH
ADDITIONAL DEVELOPMENT ALONG ANY REMNANT BOUNDARIES AND UPPER
LEVEL SHORTWAVE ENERGY. WILL BE GOING WITH 60 TO 70 POPS ACROSS
ALL BUT SOUTHEAST CWA TO ACCOUNT FOR THIS TODAY.
MAY SEE A LITTLE BREAK IN THE PRECIPITATION CHANCES WEDNESDAY
NIGHT BUT CANNOT RULE THEM OUT COMPLETELY...ESPECIALLY DURING THE
EVENING.
MAIN FRONTAL PASSAGE WILL NOT ARRIVE UNTIL THURSDAY/THURSDAY NIGHT
TIME FRAME ACROSS THE CWA. PRECIPITATION CHANCES WILL INCREASE
AGAIN WITH THE FRONTAL PASSAGE WITH MUCH COOLER/DRIER AIR MASS
MOVING IN BEHIND THE FRONT AND ENDING PRECIPITATION CHANCES FROM
NORTHWEST TO SOUTHEAST THURSDAY NIGHT. STRONG TO POSSIBLY SEVERE
STORMS MAY DEVELOP ALONG THE FRONT IF ENOUGH INSTABILITY CAN
DEVELOP DURING THE DAY.
DRY CONDITIONS EXPECTED THROUGH THE WEEKEND BEHIND THE FRONT AS
COOLER/DRIER AIR MASS MOVES INTO THE AREA.
LINDENBERG
&&
.AVIATION...
PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL
NEED TO MONITOR WEATHER RADAR CLOSELY OVER THE NEXT 24 HOURS.
SHOWERS AND THUNDERSTORMS WERE ONGOING THIS MORNING...AND WILL BE
POSSIBLE THROUGH THURSDAY NIGHT. THIS ACTIVE WEATHER WILL OCCUR IN
RESPONSE TO THE APPROACH OF A SLOW MOVING FRONTAL SYSTEM...THAT WILL
INTERACT WITH INCREASING GULF MOISTURE.
SHOWERS AND THUNDERSTORMS DIRECTLY OVER ONE OF THE AIRPORTS WILL
LIKELY CAUSE IFR CONDITIONS...WITH LOWER VISIBILITIES BEING THE
PRIMARY HAZARD. CEILINGS FALLING INTO THE MVFR CATEGORY WOULD BE
ANOTHER HAZARD TO CONSIDER.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 1, 6:28 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT WED SEP 1 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
728 AM CDT WED SEP 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.
WEATHER HAZARDS EXPECTED...
THE SEVERE THUNDERSTORM WIND GUST RISK IS LIMITED.
THE SEVERE THUNDERSTORM HAIL RISK IS LIMITED.
THE LIGHTNING RISK IS SIGNIFICANT.
THE EXTREME HEAT RISK IS LIMITED.
THE FLOODING RISK IS ELEVATED
DISCUSSION...
NUMEROUS THUNDERSTORMS ASSOCIATED WITH A THUNDERSTORM COMPLEX
WILL AFFECT AREAS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TODAY. THE AREA OF THUNDERSTORMS SHOULD DIMINISH LATE THIS MORNING
INTO THE EARLY AFTERNOON. THE MAJORITY OF THE THUNDERSTORM
ACTIVITY THIS MORNING WILL AFFECT AREAS NORTH OF A JOPLIN TO
EMINENCE LINE.
CLOUD COVER ASSOCIATED WITH THE THUNDERSTORM COMPLEX WILL LIKELY
LIMIT AFTERNOON TEMPERATURE RISES AND INSTABILITY. AREAS WHICH
CAN RECEIVE SUNSHINE...HOWEVER...COULD SEE ADDITIONAL THUNDERSTORM
DEVELOPMENT LATER TODAY. A FEW OF THESE STORMS MAY BECOME STRONG
TO SEVERE WITH MAINLY A THUNDERSTORM WIND RISK. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED TODAY.
THERE IS ALSO A RISK FOR FLASH FLOODING DUE TO EXCESSIVE RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THURSDAY NIGHT AS A
FRONTAL SYSTEM APPROACHES AND MOVES THROUGH THE AREA. IF ENOUGH
INSTABILITY CAN DEVELOP AHEAD OF THE FRONT ON THURSDAY...SOME
STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THURSDAY INTO
THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
Flash Flood, Greene
- When
- September 1, 6:44 AM CST to 1:00 PM CST
- Where
- Greene County, 0.41 mi SW of Galloway to 0.07 mi S of Galloway
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.126, -93.236
Eight inches of standing water was reported at the intersection of Highways 60 and 65.
Flash Flood, Greene
- When
- September 1, 6:45 AM CST to 1:00 PM CST
- Where
- Greene County, 2.96 mi SE of Strafford to 2.91 mi SE of Strafford
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.242, -93.080
The low water crossing near the intersection of County Roads 249 and 110 was flooded.
Flash Flood, Webster
- When
- September 1, 6:45 AM CST to 1:00 PM CST
- Where
- Webster County, 1.94 mi WNW of North View Hill to 2.19 mi WNW of North View Hill
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.312, -93.052
The Jarrett Branch Creek along Jarrett Branch Road was reported out of its banks and flowing over the road.
Flash Flood, Greene
- When
- September 1, 6:48 AM CST to 1:00 PM CST
- Where
- Greene County, 1.08 mi N of Cody to 1.09 mi N of Cody
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.136, -93.121
Six to eight inches of flowing water was reported over the road at the intersection of Highway 125 and Farm Road 170.
Flash Flood, Barton
- When
- September 1, 9:24 AM CST to 4:00 PM CST
- Where
- Barton County, 3.12 mi E of Irwin to 3.25 mi E of Irwin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.588, -94.244
A vehicle was reported stalled in 18 inches of water on Highway C two miles east of Route 71.
Flash Flood, Polk
- When
- September 1, 10:15 AM CST to 4:00 PM CST
- Where
- Polk County, 2.15 mi NW of Tin Town to 1.27 mi E of Pleasant Hope
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.470, -93.230
The Little Pomme de Terre River flowed out of its banks flooding Highway 535. Several other low water crossings in southeast Polk County flooded along the Little Pomme de Terre river including Highways 530...182...562...502...and 244.
Flash Flood, Webster
- When
- September 1, 10:20 AM CST to 4:00 PM CST
- Where
- Webster County, 1.49 mi SSW of Zenar to 1.47 mi SSW of Zenar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.100, -93.030
The low water crossing on Peck Hollow Road was reported flooded and impassable.
Flash Flood, Christian
- When
- September 1, 10:30 AM CST to 2:00 PM CST
- Where
- Christian County, 1.34 mi E of Sparta to 1.33 mi E of Sparta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.000, -93.056
Braden Road was closed due to flood waters.
Flash Flood, Christian
- When
- September 1, 10:30 AM CST to 2:00 PM CST
- Where
- Christian County, 1.67 mi N of Mc Cracken to 1.62 mi N of Mc Cracken
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.044, -93.169
Smyrna Road, north of Green Bridge Road was closed due to flooding.
Flash Flood, Greene
- When
- September 1, 11:25 AM CST to 1:00 PM CST
- Where
- Greene County, 3.53 mi SSW of Springfield to 3.55 mi SSW of Springfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.155, -93.331
One foot of flowing water was reported on Scenic Avenue between Battlefield and Inman roads.
Flash Flood, Barton
- When
- September 1, 11:30 AM CST to 4:00 PM CST
- Where
- Barton County, 1.47 mi ENE of Iantha to 1.59 mi E of Iantha
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.532, -94.398
One foot of water was reported flowing over Highway W, north of Route 160.
Flash Flood, Greene
- When
- September 1, 12:00 PM CST to 4:00 PM CST
- Where
- Greene County, 3.66 mi SE of Plano to 3.46 mi SE of Plano
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.144, -93.571
One foot of flowing water was reported across County Road 168 near the intersection of Highway PP. Ponding of water, up to four inches deep, was also reported on Highway PP.
Flash Flood, Greene
- When
- September 1, 12:00 PM CST to 4:00 PM CST
- Where
- Greene County, 1.09 mi ESE of Mumford to 1 mi E of Mumford
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.176, -93.201
One foot of water was reported ponding on East Farm Road 148 under the railroad bridge near Pearson Creek.
Flash Flood, Webster
- When
- September 1, 12:25 PM CST to 4:00 PM CST
- Where
- Webster County, 0.88 mi NE of Marshfield to 1.81 mi ENE of Marshfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.340, -92.910
Significant street flooding was reported in the Marshfield city limits.
Flash Flood, Lawrence
- When
- September 1, 12:45 PM CST to 4:00 PM CST
- Where
- Lawrence County, 3.21 mi E of Opal to 3.27 mi E of Opal
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.023, -93.772
The low water crossing on County Road 39 was closed due to flood waters.
Flash Flood, Polk
- When
- September 1, 12:45 PM CST to 4:00 PM CST
- Where
- Polk County, 3.46 mi SE of Rimby to 3.33 mi SE of Rimby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.732, -93.209
State Route P was closed due to high water.
Flash Flood, Dallas
- When
- September 1, 1:45 PM CST to 4:00 PM CST
- Where
- Dallas County, 2.45 mi WNW of Buffalo Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.681, -93.123
A low water crossing on State Route C was closed due to flood waters.
Flash Flood, Newton
- When
- September 1, 2:00 PM CST to 8:00 PM CST
- Where
- Newton County, 0.23 mi E of Neosho Arpt to 0.26 mi E of Neosho Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.820, -94.376
State Route D was closed to traffic due to flooding.
Flash Flood, Polk
- When
- September 1, 2:45 PM CST to 4:00 PM CST
- Where
- Polk County, 1.76 mi NE of Van to 1.18 mi NNW of Tin Town
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.590, -93.280
Numerous low water crossings along Pomme de Terre River, from Highway 215 to south of Highway 32, had five to six feet of water over the road.
Flood, Christian
- When
- September 1, 3:20 PM CST to 9:00 PM CST
- Where
- Christian County, 1.82 mi W of Sparta to 2.03 mi W of Sparta
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.001, -93.113
A car was stranded in water, estimated to be at least 2 feet deep, on Highway 125/14.
Flash Flood, Stone
- When
- September 1, 3:45 PM CST to 8:00 PM CST
- Where
- Stone County, 1.11 mi NNE of Union City to 1.05 mi NNE of Union City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.994, -93.460
Jasmine Road, east of Highway K, was reported impassable due to flooding.
Flood, Christian
- When
- September 1, 3:45 PM CST to 9:00 PM CST
- Where
- Christian County, 2.62 mi SSE of Clever to 2.75 mi SSE of Clever
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.995, -93.463
Jasmine Road, east of Highway K, was reported as impassable due to flooding.
Flash Flood, Greene
- When
- September 1, 6:05 PM CST to 8:00 PM CST
- Where
- Greene County, 0.23 mi E of Cody to 0.14 mi E of Springfield Bar H Ar
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.120, -93.116
Portions of Highway 125 were reported as flooded and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Louisiana, September 1 to 30, 2010$4.5 million · 9 events
- Drought in Mississippi, September 1 to 30, 2010$2.5 million · 5 events
- Hail and Damaging Winds in Texas, September 1 to 2, 20101 injured · $1.1 million · 1 in hail · 11 events
- Drought in Arkansas, September 1 to 30, 2010$600,000 · 2 events
- Damaging Winds in Texas, September 1, 2010$145,000 · 56 kt wind · 3 events
- Flash Flooding and Flood in Nebraska, September 1 to 2, 2010$30,000 · 1 in hail · 9 events
- Drought in New Jersey, September 1 to 30, 201021 events
- Drought in Kentucky, September 1 to 30, 201019 events
- Tornado and Damaging Wind in Texas, September 1, 2010$20,000 · EF0 · 3 events
- Drought in Hawaii, September 1 to 30, 201014 events
- Tornadoes and Flash Flood in South Dakota, September 1 to 2, 2010EF0 · 13 events
- Drought in Pennsylvania, September 1 to 30, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261321, 261323, 261324, 261326, 261327, 261328, 261329, 261330, 261332, 261333, 261334, 261335, 261336, 261337, 261338, 261339, 261340, 261341, 261342, 261443, 261343, 261444, 261344.